Captopril-induced bone marrow suppression in two cardiac patients with trisomy 21.
Neutropenia is an infrequent complication following administration of the angiotensin-converting enzyme (ACE) inhibitor, captopril. Most reports have been in adult patients, with rare reports in the pediatric population. We report two cases of neutropenia following captopril use in cardiac patients with trisomy 21. As this was not seen in patients without Down's syndrome, we postulate that patients with trisomy 21 have bone marrow which is "at risk" for suppression, and, thus warrant close evaluation while on such medications.
Published In/Presented At
Gleason, M. M., Roloff, J. S., Cyran, S. E., Weber, H. S., Baylen, B. G., & Myers, J. L. (1993). Captopril-induced bone marrow suppression in two cardiac patients with trisomy 21. Pediatric cardiology, 14(4), 227–229. https://doi.org/10.1007/BF00795376
Medicine and Health Sciences | Pediatrics
Department of Pediatrics